Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 2, 2006, 8:51 PM EDT for Clinton County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2006, 8:51 PM EDT (00:51 UTC)
- Expired
- Aug 2, 2006, 9:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Clinton County, MI
The radar
The Grand Rapids radar (KGRR), 77 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 3:39 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 4:56 PM EDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 2, 4:56 PM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 456 PM EDT WED AUG 02 2006 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... LINE OF CONVECTION IS NOW FORMING AHEAD OF THE COLD FRONT FROM NRN LWR MI SW ACROSS SRN WI. FRONT IS SLOW TO MOVE SOUTHEAST THIS EVENING... SO MAIN THREAT FOR SVR WX IS IN THE NRN CWFA WHERE BEST SURFACE CONVERGENCE AND BETTER DEEP LAYER SHEAR WILL EXIST. MAIN THREAT IS FOR DAMAGING WINDS FROM SHORT BOWING SEGMENTS. SLOW MOVEMENT OF THE FRONT MAY ALSO RESULT IN TRAINING OF CELLS AND A HEAVY RAINFALL THREAT. COLD FRONT EXPECTED TO CLEAR THE SE CWFA THURSDAY MORNING BUT HAVE HELD ON TO A CHANCE OF SHOWERS/TSTMS ALL DAY IN THE SOUTH IN CASE THE FRONT SLOWS/STALLS. OTHERWISE COOLER LESS HUMID AIR FILTERING INTO THE REGION TONIGHT/THURSDAY... WITH MUCH MORE COMFORTABLE CONDITIONS TO FOLLOW. HIGH PRESSURE WILL LEAD TO DRY WEATHER THURSDAY NIGHT THROUGH FRIDAY NIGHT. .MARINE...STRONG SW FLOW AHEAD OF THE FRONT HAS RESULTED IN WAVES OF UP TO 6 FEET TODAY. ARRIVAL OF THE FRONT AND ASSOCIATED BAGGY GRADIENT SHOULD ALLOW WINDS/WAVES TO DIMINISH THIS EVENING. HOWEVER THE NORTH FLOW COLD ADVECTION ON THURSDAY WILL LIKELY CAUSE THEM TO KICK UP AGAIN. WE COULD NEED ANOTHER SMALL CRAFT ADVISORY ON THURSDAY...PARTICULARLY SOUTH OF GRAND HAVEN. .LONG TERM (SATURDAY THROUGH WEDNESDAY)... A SFC HIGH PRESSURE RIDGE WILL PRODUCE DRY WX SATURDAY INTO SUNDAY AND TEMPERATURES WILL CONTINUE TO AVERAGE ABOVE NORMAL. A WEAK COLD FRONT WILL DROP IN FROM THE NW SUNDAY NIGHT INTO MONDAY BRINGING A CHC FOR A FEW SHOWERS AND STORMS. HOWEVER PROBABILITIES OF RAIN WITH THAT SYSTEM LOOK QUITE LOW SINCE GUIDANCE RH PROGS INDICATE MOISTURE WITH THE FRONT WILL BE VERY LIMITED. THEN BEYOND THAT ANOTHER SFC HIGH PRESSURE AREA WILL TAKE CONTROL OF OUR WX AND PRODUCE DRY WX WITH SEASONABLE TEMPS FROM MONDAY NIGHT THROUGH THE MIDDLE PORTION OF NEXT WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY IN EFFECT THROUGH 8 PM THIS EVENING FOR THE SOUTHERN HALF OF THE GRR CWFA. SMALL CRAFT ADVISORY IN EFFECT FOR THE LAKE MI NEARSHORE FROM ST JOSEPH TO MANISTEE UNTIL 11 PM. && MEADE LAURENS
Hazardous weather outlook, Aug 2, 12:12 PM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1212 PM EDT WED AUG 2 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-031015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 1212 PM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ONE MORE DAY OF HIGH HEAT INDEX VALUES CAN BE EXPECTED BEFORE A COLD FRONT COMES THROUGH THE AREA THIS EVENING AND BRINGS COOLER AND DRIER AIR BACK TO SOUTHWEST MICHIGAN. UNTIL THEN...WITH CONSIDERABLE SUNSHINE FROM INTERSTATE 96 SOUTH...HEAT INDEX VALUES WILL RISE TO BETWEEN 100 DEGREES AND 105 DEGREES THIS AFTERNOON. SUN STROKE...HEAT CRAMPS AND OR HEAT EXHAUSTION ARE LIKELY FOR ANYONE WITH PROLONGED EXPOSURE OUTSIDE. WAVES OF 3 TO 7 FEET WILL POSE A HAZARD FOR SMALL CRAFT THIS AFTERNOON AND EVENING. RIP CURRENTS WILL ALSO BE POSSIBLE... SO SWIMMERS VENTURING OUT INTO LAKE MICHIGAN WILL WANT TO BE EXTRA CAUTIOUS. SCATTERED THUNDERSTORMS WILL CONTINUE NEAR AND NORTH OF ROUTE 10 THROUGH THE DAY. A FEW OF THESE COULD BECOME SEVERE THIS AFTERNOON WITH DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL. LATE THIS AFTERNOON INTO TONIGHT THERE A MORE WIDESPREAD AREA OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE AREA WITH THE COLD FRONT. DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL WILL ACCOMPANY THE STORMS AS THEY MOVE SOUTHEAST AROUND 40 MPH THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME LINGERING THUNDERSTORMS ARE POSSIBLE INTO THURSDAY MORNING BUT THESE ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE LATE SUNDAY OR MONDAY WITH THE NEXT COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR THIS AFTERNOON AND TONIGHT. WDM BDM
In the hours before
Special weather statement, Aug 2, 6:30 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 630 PM EDT WED AUG 2 2006 MIZ052-059-022300- CLINTON-GRATIOT- 630 PM EDT WED AUG 2 2006 ...SPECIAL WEATHER STATEMENT... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ELSIE TO 12 MILES WEST OF ST. JOHNS...MOVING EAST AT 25 MPH. WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... EUREKA...BANNISTER...ST. JOHNS...ELSIE. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BECOME DAMAGED...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAS PASSED. MJS
Special weather statement, Aug 2, 8:01 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 801 PM EDT WED AUG 2 2006 MIZ064-071-030100- ALLEGAN-VAN BUREN- 801 PM EDT WED AUG 2 2006 ...SPECIAL WEATHER STATEMENT... AT 8 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF BANGOR TO 13 MILES WEST OF BANGOR...MOVING EAST AT 40 MPH. WINDS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH INCLUDE... KIBBIE...LACOTA...MILL GROVE...SOUTH MONTEREY...ARMSTRONG CORNERS... HOPKINSBURG. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BECOME DAMAGED...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAS PASSED. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:17 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta | 23 min |
| Aug 2, 8:24 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 27 min |
| Aug 2, 8:33 PM EDT | Tornado Warning | GRR | Isabella | 27 min |
| Aug 2, 8:39 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 66 min |
| Aug 2, 9:08 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 67 min |
| Aug 2, 9:18 PM EDT | Severe Thunderstorm Warning | GRR | Barry, Eaton, Ionia | 57 min |
| Aug 2, 9:36 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 47 min |
| Aug 2, 9:42 PM EDT | Severe Thunderstorm Warning | GRR | Clinton | 30 min |
| Aug 2, 9:45 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 40 min |
| Aug 2, 9:49 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 56 min |
| Aug 3, 12:13 AM EDT | Special Marine Warning | GRR | 40 min | |
| Aug 3, 6:38 AM EDT | Special Marine Warning | GRR | 97 min | |
| Aug 3, 7:53 AM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 52 min |
| Aug 3, 8:13 AM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 47 min |
| Aug 3, 8:49 AM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 41 min |
| Aug 3, 9:36 AM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 39 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.